Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 27, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 23, 2008, 2:22 AM CDT for 11 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2008, 2:22 AM CDT (07:22 UTC)
- Expired
- May 23, 2008, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 25 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3001 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 230722 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 222 AM CDT FRI MAY 23 2008 KSZ068>070-093-094-098-231200- /O.EXP.KICT.WI.Y.0026.000000T0000Z-080523T0700Z/ /O.NEW.KICT.WI.Y.0027.080523T0722Z-080523T1200Z/ HARVEY-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA...EUREKA... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 222 AM CDT FRI MAY 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. SUSTAINED SOUTHEAST WINDS AT 25 TO 35 MPH MAY OCCUR PERIODICALLY ACROSS MOST OF SOUTH CENTRAL KANSAS THROUGH 7 AM. SOME GUSTS TO 50 MPH WILL STILL BE POSSIBLE AT TIMES...ESPECIALLY WITH THE PASSAGE OF ANY SHOWER. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-230830- /O.EXP.KICT.WI.Y.0026.000000T0000Z-080523T0700Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 222 AM CDT FRI MAY 23 2008 ...WIND ADVISORY HAS EXPIRED... SOUTHEAST WINDS AT 15 TO 25 MPH WILL PERSIST DURING THE REMAINDER OF THE NIGHT. $$ KSZ067-082-083-091-092-231200- /O.NEW.KICT.WI.Y.0027.080523T0722Z-080523T1200Z/ RENO-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON 222 AM CDT FRI MAY 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. SUSTAINED SOUTHEAST WINDS AT 25 TO 35 MPH MAY OCCUR PERIODICALLY THROUGH THE REMAINDER OF THE NIGHT. SOME GUSTS TO 50 MPH WILL BE POSSIBLE AT TIMES...ESPECIALLY WITH ANY PASSING SHOWER. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
1 follow-up statement
000 WWUS73 KICT 231151 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 651 AM CDT FRI MAY 23 2008 KSZ067>070-082-083-091>094-098-231300- /O.EXP.KICT.WI.Y.0027.000000T0000Z-080523T1200Z/ RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 651 AM CDT FRI MAY 23 2008 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THIS MORNING. $$ HOWERTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 23, 2:01 AM CDT, 21 minutes earlier.
Area forecast discussion, May 23, 2:01 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 201 AM CDT FRI MAY 23 2008 .UPDATE... WE ARE GOING AHEAD AND EXTEND THE WIND ADVISORY FOR THE REMAINDER OF THE NIGHT DUE TO THE POTENTIAL FOR GOOD MOMENTUM TRANSFER AND DRY AIR ENTRAINMENT WITH ANY PASSING SHOWER OR THUNDERSTORM IN SOUTH CENTRAL KANSAS. COX && .PREV DISCUSSION... /ISSUED 1246 AM CDT FRI MAY 23 2008/ AVIATION...06Z TAF ISSUANCE LATEST RADAR LOOP WAS SHOWING THE AREAL COVERAGE OF THE THUNDERSTORMS CONTINUING TO INCREASE. THIS CONVECTION MAY DRIFT TOWARDS THE WICHITA AND HUTCHINSON TAF SITES DURING THE NEXT COUPLE OF HOURS AND POSSIBLY MOVE TOWARDS CHANUTE TOWARDS 09Z. SOME OF THE STORMS MAY BECOME STRONG...BUT WE WILL NOT MENTION THAT IN THE TAFS YET. AS THE NIGHT PROGRESSES...WE SHOULD SEE SOME MVFR CEILINGS (1500-2500FT) DEVELOPING ACROSS THE AREA. THESE CEILINGS SHOULD BEGIN TO BREAK OUT AGAIN TOMORROW AFTERNOON. WE WILL ALSO BE LETTING THE HIGH WIND WARNING EXPIRE AT 1 AM. COX PREV DISCUSSION... /ISSUED 1018 PM CDT THU MAY 22 2008/ UPDATE... WE HAVE RECEIVED SEVERAL CALLS AROUND HARPER COUNTY AND THEY ARE REPORTING 50 MPH WINDS NEAR ATTICA. IT APPEARS LIKE THESE WINDS ARE OCCURRING IN BETWEEN TWO MESO HIGH COUPLETS. THESE WINDS SHOULD BE FAIRLY SHORTLIVED. WE WILL BE ISSUING SPECIAL WEATHER STATEMENTS TO COVER THESE WINDS FOR NOW...BUT WE MAY ISSUE A HIGH WIND WARNING IF THE WINDS INCREASE OR THEY LAST LONGER THAN EXPECTED. COX PREV DISCUSSION... /ISSUED 758 PM CDT THU MAY 22 2008/ UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO LET THE WIND ADVISORY EXPIRE. LATEST SURFACE ANALYSIS WAS SHOWING THE GRADIENT WINDS DECREASING ACROSS CENTRAL KANSAS. AS A RESULT...WE ARE PLANNING ON LETTING THE WIND ADVISORY EXPIRE AT 8 PM. COX PREV DISCUSSION... /ISSUED 701 PM CDT THU MAY 22 2008/ UPDATE... AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU SCATTERED SEVERE CONVECTION FROM WRN KS INTO WRN OK MAY SURVIVE EWD INTO PORTIONS OF CENTRAL/SOUTH-CENTRAL KS BY LATE THIS EVE/OVERNIGHT AIDED BY THE DEVELOPMENT OF A 50 KT LOW-LEVEL JET. GIVEN ISOLD-SCATTERED NATURE OF STORMS...WILL UTILIZE VCTS GROUPS FOR NOW AND ADJUST AS NECESSARY VIA RADAR TRENDS...ETC. MVFR CIGS ALSO LIKELY BY LATE TONIGHT/EARLY FRI AM GIVEN MOIST SERLY UPSLOPE FLOW UNDERNEATH LOW-LEVEL JET AXIS. MODELS INDICATE THE STRATIFORM CLOUDS WILL BREAK OUT BY MIDDAY FRIDAY. ADDITIONAL SEVERE STORMS MAY DEVELOP OVER WRN KS LATE FRI PM/EVE WHICH MAY MOVE INTO THE AREA WEST OF I-135 EARLY BY FRI EVE. LATER TAFS WILL ADDRESS THIS. PREV DISCUSSION... /ISSUED 543 PM CDT THU MAY 22 2008/ UPDATE... THE MAIN CONCERN THIS EVENING WILL BE HIGH WIND POTENTIAL IN CENTRAL KANSAS AND THE STORMS MOVING OUT OF OKLAHOMA. LATEST SURFACE ANALYSIS WAS SHOWING A FAIRLY STRONG PRESSURE GRADIENT ACROSS THE AREA. LATEST PROFILERS WERE SHOWING AROUND 35-40KTS ON THE HAVILAND PROFILER WHICH IS STARTING TO MIX DOWN ACROSS CENTRAL KANSAS. WE ARE GOING AHEAD AND ISSUE A SHORT TERM WIND ADVISORY FOR ABOUT FIVE COUNTIES WHERE THEY MAY ALSO EXPERIENCE LOCAL EFFECTS OF STORM RELATIVE FLOW. LATER THIS EVENING...WE WILL HAVE TO WATCH THE EVOLUTION OF THE STORMS COMING OUT OF OKLAHOMA FOR OUR MAIN SHOW. THESE STORMS MAY BE ABLE TAP INTO BETTER LOW LEVEL HELICITY AS THE LOW LEVEL FLOW BACKS AROUND SUNSET. BASED ON EXTRAPOLATION...IT APPEARS LIKE THE RIGHT MOVERS COULD GRAZE OUR AREAS MAINLY WEST OF HIGHWAY 14 BETWEEN 02Z-04Z. COX PREV DISCUSSION... /ISSUED 314 PM CDT THU MAY 22 2008/ DISCUSSION... MAIN FORECAST CONCERN IS SEVERE WEATHER POTENTIAL INTO THE WEEKEND. TONIGHT-SATURDAY: AS OF 19Z...WARM FRONT STRETCHED FROM NWRN KS THRU CENTRAL AND EAST-CENTRAL KS WITH LITTLE NEWD MOVEMENT ON THIS BOUNDARY ANTICIPATED INTO FRIDAY. DRYLINE STRETCHED FROM THE WARM FRONT JUST S OF GOODLAND TO LIBERAL THRU THE EASTERN PANHANDLES. SEVERE STORMS ALREADY HAVE FIRED NEAR/E OF DRYLINE IN WESTERN KS...AND EXPECT THIS TREND OF DEVELOPMENT FURTHER SWD ALONG/E OF DRYLINE INTO THIS EVE AS STRONG POTENTIAL VORTICITY MAX CONTINUES TO EJECT NEWD INTO ERN CO/WRN KS. BASED ON PROGGED STORM MOTION TRAJECTORIES (220/30KT)...THE BRUNT OF THE SEVERE STORMS WILL STAY JUST W OF OUR CWA...BUT SOME OF THE STORMS COULD GET INTO OUR WESTERN-MOST COUNTIES TONIGHT (WEST OF HIGHWAY 14). BASED ON STRONG INSTABILITY AND STRONG LOW-LEVEL SHEAR...ANY SUPERCELLS THAT MANAGE TO MAKE IT AS FAR EAST AS OUR WESTERN-MOST COUNTIES WILL HAVE SIGNIFICANT SEVERE POTENTIAL INCLUDING STRONG TORNADOES. FOR FRIDAY AND SATURDAY...DRYLINE PROGGED TO BE SLIGHTLY FURTHER EAST TO JUST W OF CENTRAL/SOUTH CENTRAL KS. UPPER LEVEL SUPPORT GETS SLIGHTLY LESS BY SATURDAY...HOWEVER VERY STRONG INSTABILITY AND RESPECTABLE DEEP LAYER SHEAR WILL EXIST ACROSS WESTERN/CENTRAL KS E OF THE DRYLINE. SO WILL MAINTAIN A CHANCE OF T-STORMS IN CENTRAL SECTIONS MAINLY FOR THE LATER PM/EVE. SUPERCELL TYPE STORMS WITH SIGNIFICANT SEVERE WEATHER REMAIN POSSIBLE IN THOSE AREAS. SERN KS MAY NOT SEE MUCH ACTIVITY TIL SAT NIGHT. LOW CLOUDS MAY DEVELOP OVER MUCH OF OUR AREA EARLY FRIDAY AND SATURDAY MORNING FOR SEVERAL HOURS GIVEN UPSLOPE FLOW AND LOW-LEVEL JET AXIS POSITIONING. SUNDAY-THURSDAY: PATTERN LOOKS TO REMAIN PRETTY ACTIVE FOR THUNDERSTORMS DURING THIS PERIOD AS MEAN UPPER TROFFING REMAINS OVER THE WESTERN CONUS. GFS/ECMWF SHOW A COLD FRONT TRYING TO DROP SWD ACROSS OUR AREA SOMETIME TUES INTO EARLY WED WHICH IS A BIT SLOWER THAN PREVIOUS RUNS. FOR SUN-MON...BETTER T-STORM CHANCES WILL BE IN OUR NWRN COUNTIES (MAINLY EVENING/OVERNIGHT)...THEN AREAWIDE AS THE FRONT MOVES THRU TUES INTO EARLY WED. THERE COULD BE SOME LULL IN CONVECTION CHANCES WED-THURS AS THE MODELS SUGGEST UPPER RIDGING MAY POKE UP ACROSS THE CENTRAL CONUS. THEN PRECIPITATION CHANCES COULD INCREASE AGAIN TOWARD THE END OF THE WEEK AS AN UPPER TROF TOPS THE RIDGE OVER THE NRN/CNTRL PLAINS. CONFIDENCE FAIRLY HIGH THAT TEMPERATURES WILL BE ABOVE NORMAL SUN-MON...THEN CLOSER TO NORMAL TUES-WED. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 89 67 90 / 40 20 30 20 HUTCHINSON 69 88 66 91 / 50 30 30 20 NEWTON 69 87 66 90 / 40 20 30 20 ELDORADO 69 87 67 89 / 30 20 30 20 WINFIELD-KWLD 69 90 69 89 / 30 20 20 20 RUSSELL 68 89 66 92 / 50 30 40 20 GREAT BEND 67 87 66 92 / 50 30 40 20 SALINA 68 89 66 90 / 50 30 40 20 MCPHERSON 68 88 66 90 / 50 30 30 20 COFFEYVILLE 69 88 70 88 / 20 20 10 20 CHANUTE 69 86 68 88 / 20 20 10 20 IOLA 69 86 68 88 / 20 20 10 20 PARSONS-KPPF 69 87 69 88 / 20 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR KSZ067>070-082-083- 091>094-098. &&
Hazardous weather outlook, May 23, 1:18 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 118 AM CDT FRI MAY 23 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-240515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 118 AM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT GUSTY SOUTHEAST WINDS WILL CONTINUE ACROSS MUCH OF SOUTH CENTRAL KANSAS OVERNIGHT TONIGHT. SEE THE LATEST WIND ADVISORY FOR DETAILS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTH CENTRAL KANSAS AND SHIFT EAST INTO PORTIONS SOUTHEAST KANSAS BY DAYBREAK. THE MAIN THREATS WITH THE SEVERE STORMS WILL BE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. MORE STRONG TO SEVERE STORMS COULD STILL POP IN CENTRAL KANSAS LATER TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STORMS LOOK TO AGAIN DEVELOP ALONG THE DRYLINE LATE FRIDAY AFTERNOON WHICH WILL BE JUST WEST OF THE FORECAST AREA...AND WILL ONCE AGAIN IMPACT LOCATIONS GENERALLY WEST OF INTERSTATE 135 THROUGH THE EVENING HOURS. WHILE STORM COVERAGE MAY BE MORE ISOLATED...ANY STORM THAT DEVELOPS WILL QUICKLY BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREATS. THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SATURDAY THROUGH TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA. ANY STORM THAT DEVELOPS THROUGH THIS TIME PERIOD WILL HAVE A GOOD CHANCE TO BECOME SEVERE. WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE CONTINUE TO REFINE THE SEVERE WEATHER THREAT AREAS. ALSO...STAY TUNED FOR ANY WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS BOTH FRIDAY AND SATURDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/SCHRECK/COX
In the hours before
Local storm report, May 22, 11:46 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM NON-TSTM WND GST MCCONNELL AIR FORCE BAS 37.62N 97.27W
05/22/2008 M62 MPH SEDGWICK KS ASOS
62 MPH WIND GUST MEASURED AT THE BASE.
&&
CDBLocal storm report, May 22, 11:59 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM NON-TSTM WND GST NORTHEAST WICHITA AND J 37.75N 97.22W
05/22/2008 M59 MPH SEDGWICK KS ASOS
&&
CDBSpecial weather statement, May 23, 12:00 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1200 AM CDT FRI MAY 23 2008 KSZ069-093-230545- BUTLER-COWLEY- 1200 AM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND COWLEY COUNTIES... AT 1157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BURDEN...OR 7 MILES NORTHEAST OF WINFIELD...AND MOVING NORTHEAST AT 37 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS THUNDERSTORM. THE LIGHTNING FROM THESE THUNDERSTORMS IS FREQUENT AND DANGEROUS REFRAIN FROM USING ELECTRICAL APPLIANCES AND STAY OFF THE TELEPHONE EXCEPT IF NECESSARY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Local storm report, May 23, 12:17 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1217 AM CDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND GST 6 WNW ATLANTA 37.46N 96.87W
05/23/2008 E60 MPH COWLEY KS TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED AT LEAST 60 MPH WIND. HE ALSO
REPORTED SMALL HAIL BEING DRIVEN BY THE WINDS.
&&
CDBSpecial weather statement, May 23, 2:03 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 203 AM CDT FRI MAY 23 2008 KSZ071-095-230730- WILSON-WOODSON- 203 AM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WILSON AND WOODSON COUNTIES... AT 200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF YATES CENTER TO ALTOONA...AND MOVING EAST AT 30 MPH. WINDS TO NEAR 50 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Special weather statement, May 23, 2:20 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 220 AM CDT FRI MAY 23 2008 KSZ091-230745- HARPER- 220 AM CDT FRI MAY 23 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 8 MILES SOUTH OF ANTHONY AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS NEAR 50 MPH ARE EXPECTED WITH THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:31 PM CDT | High Wind Warning | ICT | Harper, Sedgwick, Sumner | 2 hr |
| May 22, 11:40 PM CDT | Wind Advisory | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood and 2 more | 2 hr |
| May 23, 12:07 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 53 min |
| May 23, 12:49 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 28 min |
| May 23, 2:33 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 57 min |
| May 23, 2:39 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 66 min |
| May 23, 2:53 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 67 min |
| May 23, 3:32 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| May 23, 4:02 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 58 min |
| May 23, 4:53 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 36 min |
| May 23, 5:53 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 35 min |
| May 23, 9:17 AM CDT | Areal Flood Warning | ICT | Lincoln | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.